Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So i just picked up my retin A today and i plan aon starting out slow with it. I wanted to know if anyone who has used it has broken out worse when they started it. I am prepared for any dryness or peeling, but i am nervous it will get a whole lot worse breakout wise.

I am getting married in the beginning of July and this is my last ditch effort to try and clear up completely before the wedding!

Any advice/response would be appreciated!

Share this post


Link to post
Share on other sites

I'd recommend not only starting out every other night at most, but also maybe diluting it at first with moisturizer. A lot of people seem to think that more powerful will yield better results. That's not true. Ease into it. The slower you ease into it, the better off you'll end up.

Share this post


Link to post
Share on other sites

No problem. Too many people just jump right into it. Even starting out every other night but un-diluted can cause nasty effects. The slower, the better.

Share this post


Link to post
Share on other sites

Agreed. Take it from someone who knows. I was using tazorac every night when I first started. I didn't start peeling maybe until a month after. I honestly wish I would of never been put on tazorac and would of just jumped to accutane.

Ret-As are nasty if you have very sensitive skin. Def. dilute with moisturizer.

Share this post


Link to post
Share on other sites

I broke out rally bad about 3 weeks in and it took until ~the 2 month mark for my skin to return to how it was before I started Tretinoin. Now, a little over 3 months in it is about the same as before I started using the stuff :(

Share this post


Link to post
Share on other sites

For me, not worse, just different. I got it prescribed for acne on my forehead/temple area, which is basically gone and went away fast (occasional spot, not surprised...now just looking for ways for pigmentation to fade). But I also got occasional breakouts along the side of my face/cheeks, I guess during the "initial breakout" period (where I -never- used to break out).

Really, just listen to your skin. If it gets really red/stings/flakey/dry, lay off the retin-a for a night or two. I also very mildly exfoliate because the little peelies drive me crazy and it didn't seem to have really any adverse effects for me (gentleness is key!!) I find that if my skin gets too dry or flakey, one night of really intense moisturizing puts my skin back really well. =)

Share this post


Link to post
Share on other sites
I would even suggest only using it twice a week, three times a week if most when you first start. ;-(

That's a super great idea. Just take it slow. You'll be thankful in the long run.

Share this post


Link to post
Share on other sites

ALSO in the long run if u feel like you are breaking out more, possibly REDUCE the dosage. DONT push ur skin thinking its my 2nd month in i HAVE to use it once per night.

Adjust it to your skin type, for me on Retin A during a really bad break out I usually reduce the dosage and it heals faster than normal.

GLANDGRATZ!

Share this post


Link to post
Share on other sites

I started using it once a week, then twice and so on. Right now I use it every night. I vary rarely get itching due to dry skin. If I do I use Cerave Lotion - which in my opinion is excellent. It doenst break me out. But yes I broke out the the 1st month. I'm on month 3 and finally my face is getting better.

Share this post


Link to post
Share on other sites

Just a forewarning:

I used retin A for about 2 months and it literally destroyed my skin! I had mild acne and this caused my skin to be SO incredibly dry. I cant even describe it. Acne you can cover up with makeup, but dry skin that is flaking off your face you CANT. I exfoliated gently once a week, that didnt help, I only used it twice a week, that didnt help, I eased into it, I diluted it with mositurizer, and I only used the 0.025% cream...it still ruined my skin. Since then I've been JUST able to get rid of the dryness 4 months later, and now I have closed comedone acne all over my forehead which didnt start until after the retin A, so my forehead now looks like a war zone.

Be careful! It's your wedding. I was soooo lucky to be still on birth control on my wedding day and didnt have any pimples. Good luck!

Share this post


Link to post
Share on other sites

yeah start off slowly .i made a big mistake by jumping into it and applying so much on my face thinking it would heal faster i should have known better and my face started breaking out and got soo inflamed from week 3 and now i am almost 8 weeks on it and i still break out and have alot of red marks and i started picking my skin i guess i will be left with more scars.Try to learn from other peoples mistakes and take advice from the experienced .Goodluck with it i hope u clear up before ur wedding!

check out this post on how to use it

http://www.acne.org/messageboard/Tips-topi...ds-t221818.html

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×